Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 42, NWS Pueblo, CO

November 9, 20108 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 9, 2010, 4:21 AM MST for 8 counties in Colorado. It took effect at Nov 9, 2010, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2010, 4:21 AM MST (11:21 UTC)
In effect from
Nov 9, 2010, 11:00 AM MST
Expired
Nov 9, 2010, 5:12 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3985 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS85 KPUB 091121
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
421 AM MST TUE NOV 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES
PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
BENT...PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM
TODAY FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

.A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 228
THROUGH 233...AND 235 THROUGH 237 FOR TODAY WHICH INCLUDES THE
SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50.

WINDS ARE EXPECTED TO INCREASE AGAIN TODAY AND SPREAD EASTWARD
ACROSS MOST OF SOUTHEAST COLORADO AS A POTENT WEATHER SYSTEM MOVES
ACROSS THE STATE. HUMIDITIES WILL DROP TO AROUND 15 PERCENT OR
LESS...AND WITH THE RETURN OF WESTERLY WINDS OF 15-30 MPH GUSTING UP
TO 40 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE
AGAIN ACROSS MUCH OF THE SOUTHEAST PLAINS.

COZ228>233-235>237-100100-
/O.UPG.KPUB.FW.A.0029.101109T1800Z-101110T0100Z/
/O.NEW.KPUB.FW.W.0042.101109T1800Z-101110T0100Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
421 AM MST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 228...229...230...231...232...233...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231...
  232...233...235...236 AND 237. 

* WIND...WINDS WILL INCREASE FROM THE WEST AT 15 TO 30 MPH WITH
  GUSTS UP TO 40 MPH BY THIS AFTERNOON.

* HUMIDITY...12 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD ARE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
253 
WWUS85 KPUB 091838 AAA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MST TUE NOV 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237...WHICH INCLUDES PUEBLO...
EASTERN HUERFANO...LAS ANIMAS...CROWLEY...OTERO... BENT...
PROWERS...AND BACA COUNTIES...FROM 11 AM THROUGH 6 PM TODAY FOR
GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

.A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 233...AND 235 THROUGH 237 FOR TODAY WHICH INCLUDES
THE SOUTHEAST PLAINS ALONG AND SOUTH OF HIGHWAY 50.

WINDS ARE EXPECTED TO INCREASE AGAIN TODAY AND SPREAD EASTWARD
ACROSS MOST OF SOUTHEAST COLORADO AS A POTENT WEATHER SYSTEM
MOVES ACROSS THE STATE. HUMIDITIES WILL DROP TO AROUND 15 PERCENT
OR LESS...AND WITH THE RETURN OF WESTERLY WINDS OF 15-30 MPH
GUSTING UP TO 40 MPH AT TIMES...CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ONCE AGAIN ACROSS MUCH OF THE SOUTHEAST PLAINS.

COZ228>233-235>237-100100-
/O.CON.KPUB.FW.W.0042.000000T0000Z-101110T0100Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
1138 AM MST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228...
229...230...231...232...233...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231...
  232...233...235...236 AND 237. 

* WIND...WINDS WILL INCREASE FROM THE WEST AT 15 TO 30 MPH WITH
  GUSTS UP TO 40 MPH DURING THE AFTERNOON.

* HUMIDITY...11 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD ARE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
592 
WWUS85 KPUB 100012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MST TUE NOV 9 2010

...RED FLAG WARNING HAS BEEN CANCELLED...

.HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT OVER ALL OF SOUTHERN
COLORADO THIS EVENING...AS A COOLER AND MOISTER AIR MASS SPREADS
SOUTH OVER THE AREA. 

COZ228>233-235>237-100115-
/O.CAN.KPUB.FW.W.0042.000000T0000Z-101110T0100Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
512 PM MST TUE NOV 9 2010

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 228...
229...230...231...232...233...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WILL REMAIN STRONG THIS EVENING BEHIND A COLD FRONT SWEEPING
THROUGH THE AREA...THOUGH RELATIVE HUMIDITY VALUES WILL CLIMB WELL
ABOVE 15 PERCENT AS A COOLER AND MOISTER AIR MASS SPREADS SOUTH THROUGH
THE AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 8, 4:01 PM MST, 12 hours 20 minutes earlier.

Area forecast discussion, Nov 8, 4:01 PM MST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MST MON NOV 8 2010

.SHORT TERM...
(TONIGHT AND TUESDAY)

...A CHANGE WILL BE ARRIVING WITH SNOW IN THE MOUNTAINS...WINDY AND
COOLER FOR THE PLAINS...

ANOTHER MILD DAY TODAY AHEAD OF THE NEXT PACIFIC TROF MOVING INTO
THE GREAT BASIN. SO FAR...MAX TEMPS ON THE PLAINS HAVE TOPPED OUT IN
THE 70S AGAIN.  DEW POINTS HAVE REMAINED IN THE TEENS ACROSS THE
PLAINS WITH RELATIVE HUMIDITIES BELOW 15%...BUT WINDS HAVE TAKEN
THEIR TIME TO MATERIALIZE.  FINALLY GETTING SOME GUSTS IN THE 25 MPH
RANGE ACROSS EL PASO COUNTY AS WELL AS KSPD.  KTAD WINDS ARE JUST
STARTING TO COME UP THOUGH HAVENT QUITE MADE RED FLAG CRITERIA JUST
YET.  AS SFC LEE TROF CONTINUES TO DEEPEN OVER THE NEXT 1 TO 2
HOURS...MAY JUST BARELY MAKE THE 3 HOUR WINDOW OF RED FLAG CRITERIA
ACROSS THE I-25 CORRIDOR AND SRN BORDER COUNTIES.  FOR THIS
REASON...WILL LEAVE INHERITED RED FLAG WARNING IN TACT...BUT THINK
THAT RED FLAG CONDITIONS MAY BE MORE SPOTTY IN NATURE THROUGH THE
REMAINDER OF THE WARNING DURATION.

ATTENTION THEN TURNS WEST AS THE LONGWAVE TROF PUSHES EASTWARD INTO
WESTERN CO BY 12Z TUES...THEN ACROSS CO DURING THE DAY ON TUES.
THIS ONE IS DEEPER AND SHOULD PACK A BIGGER PUNCH THAN THE ONE THAT
MOVED THROUGH OVER THE WEEKEND.  SNOW SHOULD BEGIN FLYING ACROSS THE
WESTERN MTNS BY LATE EVENING. ALREADY SEEING SOME PRECIPITATION
MOVING INTO FAR WESTERN CO AS OF 21Z...THOUGH APPEARS PRETTY SPOTTY
IN COVERAGE IN AREA RADARS.  HOWEVER...SHOULD SEE COVERAGE RAMP UP
ACROSS THE WESTERN MTS AFTER 06Z.  INITIALLY SOUTHWEST WINDS WITH
THIS SYSTEM WILL FAVOR THE SOUTHWEST MOUNTAINS WITH BEST OROGRAPHIC
FORCING. LAPSE RATES STEEPEN AS WELL...ESP INTO TUESDAY
MORNING...AND WOULDN'T BE SURPRISED TO SEE AN ISOLATED LIGHTNING
STRIKE TOMORROW.  STILL GETTING AROUND 3-6 INCHES OF SNOW FOR THE
HIGHER ELEVATIONS OF THE EASTERN SAN JUAN/LA GARITA...MOSQUITO AND
SAWATCH RANGES...WITH FOCUS SHIFTING INTO THE CENTRAL MOUNTAINS BY
AFTERNOON AS WINDS SWING AROUND FROM THE NORTHWEST.  THIS PUTS
AMOUNTS INTO THE LOW SIDE OF THE ADVISORY CRITERIA...BUT WITH STRONG
WESTERLY WINDS IN THE 20-40 MPH RANGE WITH HIGHER GUSTS...THE HIGHER
PASSES SHOULD SEE BLOWING AND DRIFTING SNOW WITH MISERABLE
CONDITIONS ON THE MOUNTAIN PASSES.  THUS...THE INHERITED WINTER WEATHER
ADVISORIES LOOK GOOD...HOWEVER...DID END UP EXTENDING THE ADVISORY
FOR THE CENTRAL MOUNTAINS THROUGH TUES AFTERNOON.

MEANWHILE ACROSS THE PLAINS...SHOULD BE A WARM NIGHT ALONG THE LOWER
EASTERN SLOPES AS WESTERLY WINDS PICK UP OVERNIGHT IN RESPONSE TO
INCOMING SYSTEM.  THERMAL/WIND PROFILES DON/T APPEAR FAVORABLE FOR A
MOUNTAIN WAVE EVENT...BUT COULD SEE SOME GUSTS INTO THE 30-40 MPH
RANGE TOWARDS MORNING IN THE FAVORED AREAS.  DEW POINTS SHOULD STAY
LOW...WITH POOR HUMIDITY RECOVERY FOR MOST OF THE I-25
CORRIDOR/ADJACENT PLAINS.  BY TOMORROW...WINDS WILL INCREASE AGAIN
WITH GUSTS INTO THE 30-40 MPH RANGE...PARTICULARLY ALONG AND SOUTH
OF HIGHWAY 50 ONCE THE SFC LOW KICKS EASTWARD.  PACIFIC COLD FRONT
WILL CROSS THE MOUNTAINS EARLY IN THE DAY WITH COOLING MID LEVEL TEMPS
THROUGH THE AFTERNOON.  HOWEVER...STRONG DOWNSLOPE/MIXING SHOULD
STILL YIELD MAX TEMPS IN THE 60S.  WITH NO SOURCE OF MOISTURE FOR
THE SOUTHERN PLAINS AREAS...RHS SHOULD DROP TO AROUND 15% OR BELOW
ONCE AGAIN...AND COMBINED WITH THE WIND GUSTS WILL LEAD TO ANOTHER
DAY OF POTENTIAL CRITICAL FIRE WEATHER CONDITIONS.  PER COORDINATION
WITH SURROUNDING OFFICES...HAVE ISSUED A FIRE WEATHER WATCH FOR THE
SE PLAINS ALONG/SOUTH OF HIGHWAY 50. IF COOLING COMES IN A BIT
SOONER THAN PREDICTED...THEN RHS MAY NOT HIT CRITERIA ACROSS ALL OF
THE AREA. GIVEN THE SUBTLE TIMING ISSUES WITH THIS...WILL ONLY GO
WITH A WATCH AT THIS POINT AND GIVE THE NEXT SHIFTS ANOTHER MODEL
RUN OR TWO BEFORE DECIDING IF A RED FLAG WARNING IS NECESSARY.

AS THE UPPER TROF MOVES ACROSS THE MOUNTAINS...NAM DROPS THE
NORTHERLY SURGE THROUGH EL PASO COUNTY DURING THE AFTN.  MODEL
SOUNDINGS STEEPEN AS COLD AIR MOVES IN ALOFT...AND EL PASO/TELLER
COUNTIES ARE LIKELY TO SEE SOME CONVECTIVE SNOW SHOWERS IN THE
AFTERNOON.  ALREADY HAVE LIKELY POPS FOR THIS AREA AND THIS STILL
LOOKS GOOD.  INITIALLY PCPN TYPE WILL START OUT AS RAIN...BUT WITH
DRY LOW LEVELS...SNOW LEVELS MAY QUICKLY DROP UNDER THE MORE INTENSE
SHOWERS TO AROUND 6000 FEET. COULD EVEN SEE A RUMBLE OF THUNDER.  THINK
THE SNOW AMOUNTS IN THE NAM/GFS MAY BE OVERDONE...GIVEN THE
CONVECTIVE NATURE OF IT...AND THE FACT THAT GROUND IS FAIRLY WARM.
BUT A QUICK INCH OR SO ON THE GRASSY SURFACES ACROSS NORTHERN EL
PASO COUNTY IS NOT OUT OF THE QUESTION...AND REDUCED VISIBILITIES ON
I-25 DURING THE EVENING COMMUTE IN FALLING SNOW WILL BE A POTENTIAL
CONCERN...ESPECIALLY AS GUSTY NORTH WINDS 15-30 MPH SPREADING IN
BEHIND THE FRONT.  FOR NOW BREVITY OF THE EVENT SHOULD PRECLUDE ANY
HIGHLIGHTS...BUT THIS WILL CONTINUE TO BE MONITORED CLOSELY. -KT

.LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

...A TASTE OF WINTER STILL ANTICIPATED...ESPECIALLY ON THURSDAY...

COMPLEX METEOROLOGICAL WEATHER PATTERN IS STILL EXPECTED DURING
THE LONG TERM AS THREE UPPER SYSTEMS IMPACT REGION.

LONGER TERM METEOROLOGICAL ISSUES ONCE AGAIN INCLUDE BUT ARE NOT
LIMITED TO TEMPERATURES...PRECIPITATION/SNOW AMOUNTS AND GUSTY
WINDS AT TIMES.

INITIALLY...1ST UPPER SYSTEM IS EXPECTED TO IMPACT CWFA INTO
TUESDAY NIGHT...CAPABLE OF GENERATING SNOW AMOUNTS IN THE 1 TO 4
INCH RANGE...ESPECIALLY OVER PORTIONS OF TELLER COUNTY...NORTHERN
EL PASO COUNTY AND PORTIONS OF THE CENTRAL MOUNTAINS. IF SYSTEM
COMES IN STRONGER THAN ANTICIPATED...THEN WINTER WEATHER MAY
BECOME NECESSARY AS WE NEAR THIS EVENT.

ADDITIONAL COOLING OF AROUND 10F OR SO SHOULD BE NOTED OVER THE
EASTERN PLAINS ON WEDNESDAY AFTERNOON WHEN COMPARED TO TUESDAY
AFTERNOON. ALSO...GUSTY WINDS ARE ANTICIPATED FROM TUESDAY NIGHT
INTO WEDNESDAY MORNING.

OVERALL...CWFA SHOULD BE IN BETWEEN WEATHER SYSTEMS ON WEDNESDAY
BEFORE CLOSED UPPER LOW PUSHES INTO THE FOUR CORNERS ON THURSDAY.
RECENT COMPUTER MODEL RUNS THEN MOVE THIS CLOSED UPPER LOW ACROSS
FAR SOUTHERN COLORADO BY LATER THURSDAY BEFORE MOVING EAST OF
THE REGION ON FRIDAY. STILL THINK THAT .10 TO .50 INCHES OF
PRECIPITATION WILL BE POSSIBLE WITH THIS THURSDAY/THURSDAY NIGHT
SYSTEM...WHICH CORRESPONDS TO A FEW INCHES OF SNOW...ESPECIALLY
HIGHER TERRAIN LOCATIONS DURING THIS TIME-FRAME. WFO PUEBLO WILL
CONTINUE TO CLOSELY MONITOR THE EXACT TRACK AND STRENGTH OF THIS
POTENTIAL INCOMING WEATHER SYSTEM.

IN ADDITION...THE CENTRAL MOUNTAINS HAVE THE POTENTIAL TO
EXPERIENCE LOCALLY HEAVY SNOW FROM WEDNESDAY EVENING INTO THURSDAY
EVENING AND WINTER WEATHER HIGHLIGHT MAY BE NEEDED THIS AREA
DURING THIS TIME-FRAME. AT THIS TIME...6 TO 16 INCHES OF SNOW WILL
POSSIBLE OVER THE CENTRAL MOUNTAINS FROM WEDNESDAY EVENING INTO
THURSDAY EVENING.

AS MENTIONED IN PREVIOUS DISCUSSION...IN ADDITION TO THE ENHANCED
PRECIPITATION THREAT ON THURSDAY...THE COLDEST TEMPERATURES OF THE
SEASON SHOULD BE NOTED ON THURSDAY...WITH MANY AREAS STRUGGLING TO
GET OUT OF THE 30S.

AS CLOSED UPPER LOW DEPARTS REGION BY LATER FRIDAY...EXPECT A
RETURN TO MORE TRANQUIL METEOROLOGICAL CONDITIONS FROM LATER
FRIDAY INTO THE WEEKEND WITH ANOTHER ROUND OF UNSETTLED WEATHER
FROM LATER SUNDAY INTO NEXT MONDAY AS ANOTHER STORM SYSTEM IMPACTS REGION.
TEMPERATURES ARE EXPECTED TO REMAIN BELOW MID- NOVEMBER CLIMATOLOGICAL
AVERAGES FROM FRIDAY THROUGH SUNDAY.

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES THROUGH MOST OF TOMORROW.
BREEZY SOUTHERLY WINDS AT KCOS...AND KALS SHOULD DECREASE BY 01Z.
INCOMING SYSTEM WILL SPREAD SNOW WITH IFR/LIFR CIGS AND MTN
OBSCURATIONS INTO THE CONTINENTAL DIVIDE REGION THIS EVENING WITH
MODERATE SNOW AND BLOWING SNOW CONTINUING THROUGH THE DAY TUES.
WESTERLY WINDS WILL INCREASE AGAIN FOR TOMORROW WITH GUSTS INTO THE
30KT RANGE FOR KALS AND KPUB DURING THE AFTERNOON.  KCOS WILL SEE
LIGHTER WINDS TOMORROW FROM A WESTERLY COMPONENT AROUND 10-15 KTS.
WINDS WILL SHIFT FROM THE NORTH AT KCOS BETWEEN 21-00Z AS COLD FRONT
DROPS SOUTHWARD.  SHOULD SEE BRIEF PERIOD OF VFR TO LOCAL MVFR CIGS
WITH -SHRASN AFFECTING THE KCOS TAF SITE AFTER 21Z. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR COZ228>233-235>237.

RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR COZ226-227-229-
230-233-237.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM MST
TUESDAY FOR COZ058-060.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON MST
TUESDAY FOR COZ066-068.

&&
Hazardous weather outlook, Nov 8, 5:02 PM MST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MST MON NOV 8 2010

COZ058>089-093>099-100015-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
502 PM MST MON NOV 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A SNOWSTORM WILL MOVE INTO THE CONTINENTAL DIVIDE...IMPACTING
TRAVEL THROUGH THE MOUNTAIN PASSES. A COMBINATION OF
SNOW...BLOWING SNOW...REDUCED VISIBILITIES...AND SNOW COVERED
ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. SNOWFALL
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG WITH WIND GUSTS
TO 40 OR 50 MPH FOR TONIGHT WITH ADDITIONAL ACCUMULATIONS EXPECTED
TOMORROW. IF YOU HAVE TRAVEL PLANS ACROSS THE CONTINENTAL
DIVIDE...YOU MAY WANT TO RESCHEDULE YOUR TRIP TO AVOID THE SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL BE ON GOING ACROSS THE CONTINENTAL DIVIDE TUESDAY
MORNING WITH AN ADDITIONAL 1 TO 3 INCHES OF SNOWFALL EXPECTED BY
TUESDAY EVENING. BY TUESDAY NIGHT...LIGHT SNOW WILL SPREAD EAST
ACROSS THE PALMER DIVIDE WHERE LIGHT ACCUMULATIONS WILL BE
POSSIBLE BY WEDNESDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS
WILL ONCE AGAIN DEVELOP OVER THE EASTERN PLAINS BY TUESDAY
AFTERNOON WHERE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT AND
WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS
40 MPH.

THERE IS THE POTENTIAL FOR A SIGNIFICANT STORM SYSTEM TO MOVE
ACROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. CURRENT MODEL
FORECASTS ARE MOVING THE STORM SYSTEM ACROSS NORTHERN NEW MEXICO
DURING THIS TIME FRAME...PUTTING SOUTHERN COLORADO IN A GOOD
LOCATION FOR PRECIPITATION. THE AIRMASS WITH THIS SYSTEM LOOKS
COLD ENOUGH FOR SNOW...EVEN AT THE LOWEST ELEVATIONS. IF
EVERYTHING STAYS ON TRACK...MUCH OF SOUTHERN COLORADO...INCLUDING
COLORADO SPRINGS AND PUEBLO...COULD SEE THE FIRST SNOWFALL OF THE
SEASON. STAY TUNED TO THE FORECAST OVER THE NEXT FEW DAYS FOR
CONTINUED UPDATES ON THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

88/10

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.